Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 25, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 24, 1995, 8:39 PM EDT for Monroe County, Pennsylvania. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- May 24, 1995, 8:39 PM EDT (00:39 UTC)
- Expired
- May 24, 1995, 9:30 PM EDT
- In force
- 51 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Monroe County, PA
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPHL 250039 SVRPHL PAC089-250130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHILADELPHIA/MOUNT HOLLY NJ 839 PM EDT WED MAY 24 1995 THE NATIONAL WEATHER SERVICE IN PHILADELPHIA/MOUNT HOLLY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN PENNSYLVANIA ...MONROE COUNTY AT 835 PM...A SEVERE THUNDERSTORM WAS MOVING SOUTHEASTWARD FROM LACKAWANNA COUNTY. THIS STORM PRODUCED WIND GUSTS OF 64 MPH AT THE WILKES-BARRE SCRANTON AIRPORT AT 824 PM. THE STORM IS MOVING SOUTHEASTWARD AT NEARLY 50 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN THE WARNED AREA...PREPARE FOR STRONG DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING. SHOULD THE STORM APPROACH YOU...SEEK IMMEDIATE SHELTER INDOORS...BUT DO NOT STAND NEAR WINDOWS. MOBILE HOMES ARE MOST VULNERABLE TO HIGH WINDS AND SHOULD BE AVOIDED. KRAUS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:55 PM EDT, 6 hours 44 minutes earlier.
Area forecast discussion, May 24, 1:55 PM EDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 155 PM EDT WED MAY 24 1995 ...THUNDERSTORMS OVER WRN PA LATE THIS AFTN/EVE... THIS AFTERNOONS RADAR SHOWS DEEP LAYER OF MOISTURE AND CLOUDS. PICKING UP WINDS FROM SFC TO 10 KFT. MOST SIGNIFICANT RADAR RETURNS IN SWRN NY THIS AFTERNOON. RAMSDIS SHOWS LINES OF CLOUDS OVER ALLEGHENY FRONT AND THE RIDGE LINES OF CENTRAL PA. MOSTLY CIRRUS OVER NWRN PA. DESPITE SMALL CONVECTIVE ELEMENTS IT WILL BE SOMETIME BEFORE ANYTHING ORGANIZED CAN GET GOING. GRIDDED DATA SHOWS GOOD INSTABILITY AND WEAK LL FORCING IN THE FORM OF CONV AT 1000/850 MB. ISENTROPIC SFCS GOOD INFLOW OF HIGH MIX RATIO AIR OVER PA FROM SW TO E. THIS IS ORIENTED CLOSELY WITH THE 850 MB THETA-E PATTERN. BEST ISENTROPIC LIFT IS ON I300 AND I302 SFCS WITH MAXIMA IN PA OVER NWRN SECTIONS. THE ETA KEEPS MOST OF THIS LIFT ACROSS NWRN PA AND THE SRN TIER OF NY. THE BEST INSTABILITY IS OVER CENTRAL PA. VIRTUALLY ALL THE MODEL PCPN IS CONVECTIVE OVER THE STATE. BEST CHANCE POPS SHOULD BE OVERNIGHT AS FRONT SAGS INTO AREA. THE LIFT DECREASES AFT 12Z THURS BUT THE INSTABILITY AND FRONT REMAIN IN THE AREA DURING THE DAY THURS. MODELS SHOW GOOD CONV NEAR THE LL BOUNDARY SUGGESTING SHOWERS/TSTMS THROUGH THE DAY THURS. SUBSIDENCE AND CAA SWEEP ACROSS REGION THURS EVE INTO EARLY FRI. RAPID CLEARING AND DRYING THURS NIGHT. GRUMM
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:22 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 38 min |
| May 24, 9:38 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland | 52 min |
| May 24, 10:05 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 55 min |
| May 24, 10:05 PM EDT | Severe Thunderstorm Warning | CTP | York | 55 min |
| May 24, 10:12 PM EDT | Severe Thunderstorm Warning | CTP | Berks | 48 min |
| May 24, 10:57 PM EDT | Severe Thunderstorm Warning | CTP | Berks | 33 min |
| May 25, 6:05 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.